MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT CAPTIVIA - FF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND VALIANT CAPTIVIA - FF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number VAMF3636C150TU
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Arrest (1762); Death (1802); Vascular Dissection (3160)
Date of Event 09/24/2017
Type of Reportable Event Death
Event or Problem Description
A valiant stent graft system was implanted in the patient for the treatment of a penetrating aortic ulcer near the left subclavian artery.Prior to the index procedure the physician performed a great vessel debranching by placing a graft off the ascending arch and bypassing the innominate artery and left carotid artery.This was achieved via a sternotomy and implantation of a non-medtronic graft.It was reported that the patient had a cardiac arrest and was resuscitated.An emergency ct performed showed a retrograde type a dissection that appears to have originated at a piece of plaque on the lesser curve.The patient was taken to or immediately to perform an ascending repair, however the patient¿s chest was full of blood and arrested again and expired.Per the physician, the cause of the event cannot be determined as no autopsy was performed therefore unable to determine if the dissection happened due to the graft, surgical procedure before implant or anything other condition.No additional clinical sequelae were reported.

Brand Name
VALIANT CAPTIVIA - FF
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key6960664
Report Number2953200-2017-01594
Device Sequence Number719118
Product Code MIH
UDI-Device Identifier00643169346963
UDI-Public00643169346963
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/19/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/17/2019
Device Model NumberVAMF3636C150TU
Device Catalogue NumberVAMF3636C150TU
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/24/2017
Initial Report FDA Received Date10/19/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Required Intervention;
Patient Age66 YR